I have been taking lithium 900mg total daily for almost a year now and one of the first things I noticed was strong, even foul smelling urine that was slightly cloudy. I read reviews and no one really talks about this. I was wondering if this was a normal symptom. Took labs and my lithium levels are in safe range still.
I was on lithium for many years and never noticed this as a side effect. You're right... there's nothing, if anything, in the literature I've read. It can cause increased or decreased urine output and occasionally cloudy urine but no mention of odor.
Have you had a complete blood panel done to rule out any underlying cause such as diabetes or kidney disorders?
Sorry I can't be of help... you'd probably need professional advice from your health care provider and this might be reported to the FDA as a potential side effect.
Best regards and I hope you can get an answer to this mystery.
lioness, I agree with Wildcat. I took it years ago and never had those symptoms. Yes, check with your doctor sounds like something else is going on. Good luck and let us know how you are doing ...
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.